Skip to content
CONFUSED ANY INFO WILL HELP
avatar
CONFUSEDTERRY posted:
HELP !! I 'VE HAD CHRONS FOR 2 1/2 YEARS BUT NEVER HAD A FLARE UP LIKE THIS WAS ADMITTED TO HOSPITAL WENT HOME FINE A WEEK LATER STILL IN PAIN NO FEVER, NO VOMITING JUST RT AMD. PAIN AND ON STERIODS NOT HELPING
Reply
 
avatar
rednewbie responded:
Confused Terry,
I am sorry you are having such a time. Crohns is not fun.. I gather you have catscan? Any signs of thickening of the intestines or a stricture? Have you seen your GI? Pain with crohns is not unusual. How long have you been on steriods and have they usual helped you?

First, try to relax. I know how hard it is. I have been in your situation and before and its scary. Panicking make its worse. Second, and most important make sure you are well hydrated. Sports drinks or whatever you like to drink, besides pop. Drink lots and lots of it.

Can you provide me information? Hang in there.. we are here for you.
Hugs,
Gin
 
avatar
CONFUSEDTERRY replied to rednewbie's response:
THANK YOU SO MUCH THIS IS MY FIRST TIME REACHING OUT TO OTHERS .THANKS. I SEE A GI ,I WAS ADMITTED AROUND END OF APRIL ON STERIODS IN HOSPITAL, THEN WENT HOME ON ABOUT 60 MG FELT FINE FOR ABOUT A WEEK . THEN PAIN CAME BACK HAS NOT STOPPED AT ALL . I DO TRY TO DRINK MORE FLUIDS AND NO I HAVEN'T DID POP IN A ABOUT A YEAR . I VE BEEN WATCHING MY DIET SOUPS ,JELLO, NON-SPICEY FOODS , I DO EAT BREAD PASTAS IS THAT GOOD OH AND THEY SAID NO FIBER WITCH IS HARD I LOVE SALAD . SO NOW ON 70MG STERIODS AND HAD A COLONOSCOPY SATURDAY AND HE TELLS ME DIDN'T LOOK SO GOOD TOOK A BIOPSY AND WILL RETURN IN 10 DAYS . SORRY SO MUCH INFO BUT I FIGURE I GIVE MORE INFO I CAN GET MORE BACK THANKS FOR UR TIME .TERRY
 
avatar
rednewbie replied to CONFUSEDTERRY's response:
Confused,
Perfect, amount of information. Please note, I am not a doctor I am just a 41 year old woman who has been going through the same issues you have, since 2007. Based on my experience and from limited knowledge of crohns. If, they are telling you to avoid fiber, its most likely they think you have some strictures or narrowing of your intestines where fiber may not be able to get through without causing a possible blockage. I had the same issue and had to have a resection in 2008, and now I have another stricture. And this time I am not having a resection (In the near future) I am trying to control it with diet. No fiber, please note that mean fruit, veggies, grains, whole wheat, most cereals, etc. White (really white, not with added wheat) breads, white pasta, etc. is good. I will tell you soups go right through me, so I would avoid soups. But each person has their own triggers, you need to identify yours and try to avoid those. One final warning on food, please please avoid popcorn... Popcorn is a serious fiber food that if you have strictures can cause a blockage. And result in emergency surgery. Please avoid it all costs.

The pain is most likely due to the crohns, or strictures. So for now, rest.. take care of yourself and rest. Be nice to yourself, and try not to over do anything. Please come back and let us know how the colonscopy come back and how the doc decides to treat you. We are like a little family here, and we all are quite close here. Welcome aboard.

Hugs,
Gin
 
avatar
mindyj1971 replied to CONFUSEDTERRY's response:
Welcome to our little community! You will find lots of support here! So glad that you have joined us.

I also have Crohn's...diagnosed in Sept 08. Have had 3 major surgeries so far, the latest being a temporary colostomy to try to give my poor intestines a rest. Well, 4 weeks into my recovery, the Crohn's attacked that site and back in the hospital I went for a damn week! I am now back on prednisone and Remicade to try to get things calmed down in there so that I may possibly have that reversal sometime this summer. They have also found several strictures throughout, so like the rest of the Crohnies, I must avoid fiber like the plague! I just wanted to let you know that I have a really hard time (as a lot of us do) weaning off the damn prednisone. For me, weaning off it of takes FOREVER....my body can not handle tapering by 10 mg a week. I usually have to come down by 5 mg and sometimes 2.5 mg. It just tears me up. I only mention that because that may be why you are still experiencing some pain. You may be trying to come off of the prednisone at too high of a dose. Everyone is different, but I thought it was worth mentioning. Seems every teeny tiny thing we put in our bodies can have such colossal effects on us. It really is a mess trying to figure it all out and then try to remember it for the next time! So frustrating!

Anyway, just wanted to welcome you to the site! The fabulous people on here have saved my sanity many, many times! Everyone is so compassionate and someone on here will have some kind of answer for you, pretty much day or night! Please keep in touch! We are all together in this mess!

Take care-
Mindy
 
avatar
CONFUSEDTERRY replied to mindyj1971's response:
Thank you so much for the support.I'm very happy with the response. And now that I'm apart of this wonderful family you will be hearing from me alot more often . Tomorrow I go see the GI and to give him a peice of my mine (kindley speaking) but to let him know I have to kids and I have a great family support I'm a go getter women do it yourselfer and I need some pain mangement . Right now I'm surviving on darvecet but I would rather not and fine some other solution .And let him no the truth I raised the dose of my steriods myself and there is alittle relief not completely but I can go to work and stand long enough to make a meal for dinner then I relax and rest. Thanks for the welcomeing responses.----TERRY
 
avatar
rednewbie replied to CONFUSEDTERRY's response:
Terry,
Let us know how the appointment goes! Go get him!
Good Luck!
Hugs Terry!
Gin
 
avatar
mindyj1971 replied to CONFUSEDTERRY's response:
I do the same thing with my steroids. I just mess with the dose myself until I get the dose that makes me feel half human. If I don't do it that way, I am down for the count....sometimes for days! It just isn't worth it. My kids are 9 and 6 and it really drags the whole family down when mom can't get off the freakin' couch! Thank God for my hubby!

Hope things go well at the GI! Keep us posted!

Hugs to you!
Mindy
 
avatar
lindsay827 replied to mindyj1971's response:
Terry,
I was diagnosed 5 years ago with crohn's/colitis. I have been on every drug under the sun myself to include a hospital stay recently due to pain. My last 2 sections of my colon are highly inflammed. After 2 days of IV steroids and morphine (sp?), they sent me home on 40 mg. of steroids and now I am down to 10mg. which is no longer working. I am also on methotrexate (low dose), 40mg. humira 1x/per week, daily enema's of Rowasa. Since I have been on everything my doctor is now mentioning surgery but he wants me to give the drugs a chance even though I have been on them for months now with no relief.. with that said, I feel your pain and am very glad you found this group. It has already helped me so much.

Keep us posted how your appt. goes. I am sending good vibes your way! I know how it is to take care of a family all while feeling "crappy" pardon the pun! Hang in there )


Spotlight: Member Stories

Hi there. It feels like I've been dealing with intestinal issues my whole life. I was first diagnosed with Ulcerative Colitis when I was 17; I'...More

Helpful Tips

Crohn's Cure - Fecal Transplants Saved My Life!!!
I was very ill with Crohn's for years and finally tried Sky Curtis's protocol for doing fecal transplants at home. After years of ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.